Author Topic: Tapering question  (Read 476 times)

[Buddie]

Tapering question
« on: January 01, 2023, 01:23:03 pm »
I have been on 1.5mg Kolonapin for 4 months because I had extreme anxiety. A month and half ago we started weaving down my dose. I was able to get off of .5 with no problem but was a fast taper. Shen I got to 7.5 I felt strange and had a panic attack about day 5. I reinstated to my last drop.
I am better but after reading this website I am having anxiety about coming off.

The question I have is:

If one does a liquid VERY slow (5%) per month, can one avoid the withdrawals and does that aliminate post withdrawal ? I will be in serious trouble if I stimulate my CNS since that is the reason I had to start taking the benzo. i had a antidepressant mixup which left me is 24/7 fight or fight.

Why are people having so many withdrawal symptoms if they are holding until stabilized?

Can one do it in a way to totally avoid a lot of withdrawal symptoms? I am willing to take as long as needed to avoid withdrawal.

Since I have been on these for over 4 months , is it worse to get off of then at 10 months?

Thank you
« Last Edit: January 01, 2023, 01:49:49 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering question
« Reply #1 on: January 01, 2023, 11:07:58 pm »
Can you clarify what you mean when you say you got to 7.5?

Given youíre already dependent on the Klonopin, I donít think it makes much difference if you taper at 4 months or 10.

As to your question about a symptom free withdrawal, Iíve known very few members who have been able to accomplish this but maybe thats because many donít have the patience or resources to do this.  Or maybe it isnít this reason and its totally up to your genetics, general health, time on the drug or hundreds of other reasons we arenít aware of. 

Given what Iíve observed on the forum, I doubt 5% a month would be slow enough to produce a symptom free taper and in my experience reading here, I donít think we can predict what your recovery will look like, there are too many variables. 

One thing I want to clarify, we consider stable to be able to perform your daily tasks and your symptoms have stopped changing drastically, theyíve leveled off, it doesnít mean feeling good.



Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering question
« Reply #2 on: January 16, 2023, 03:28:10 pm »
Sandy meant .75 mg instead of 7.5.

I will echo what [...] said that many of us have at least some symptoms coming off no matter how slow we go. Perhaps you'll be one of the fortunate who don't, if you can go sufficiently slowly. The recommendation around here is to cut no more than 5 to 10% of the previous dose every two to four weeks.

I have been symptomatic the entire way off despite my taper rate, but some symptoms have dropped off as I've gotten lower, while others have gotten stronger.

Wishing you a comfortable taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.